MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PARTIAL ARTICULAR SURFACE RIGHT MEDIAL; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. PARTIAL ARTICULAR SURFACE RIGHT MEDIAL; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Positioning Failure (1158); Difficult to Insert (1316)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated report: 3007963827-2019-00301.Medical products: partial tibial cemented right medial item# 42538000402, lot# 64318523.Foreign source (b)(6).Customer has indicated that the product will be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that, during a unicompartmental knee arthroplasty procedure, an articular surface would not seat to the tibial tray.The surgeon removed the articular surface and tried to insert it multiple times.Although the articular surfaces seemed to mate with the tibial tray, there was concern that the surface was damaged and a backup articular surface was used to complete the procedure.There is no additional information at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d10; g4; g7; h1; h2; h3; h6.Visual inspection of the returned articular surface exhibits signs of use (nicks and gouges) and is compressed.The dhr was reviewed and no discrepancies relevant to the reported event were found.The surgical technique states that with the engraved side of the articular surface implant down, slide the posterior edge of the polyethylene component under the posterior lip of the base plate.The compressed feature indicates that the device was not properly inserted.The root cause is attributed to use error and user not following instructions.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
PARTIAL ARTICULAR SURFACE RIGHT MEDIAL
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9217737
Report Number0001825034-2019-04750
Device Sequence Number2733699
Product Code HSX
UDI-Device Identifier00880304818125
UDI-Public(01)00880304818125
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K161592
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model NumberN/A
Device Catalogue Number42528200409
Device Lot Number63887348
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/30/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/30/2019
Supplement Date Received by Manufacturer02/25/2020
Initial Report FDA Received Date10/22/2019
Supplement Report FDA Received Date02/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.